Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 10, 2005, 2:59 PM EDT for Somerset County, Maine. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 10, 2005, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 142 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:30 PM EDT | TSTM WND DMG | Moscow, ME | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 101859 SVRGYX MEC025-101930- /O.NEW.KGYX.SV.W.0013.050610T1859Z-050610T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 259 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE * UNTIL 330 PM EDT * AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BINGHAM...OR ABOUT 27 MILES NORTHWEST OF SKOWHEGAN...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BINGHAM BY 305 PM EDT LAT...LON 4522 7002 4504 7004 4499 6958 4522 6955 $$
1 follow-up statement
000 WWUS51 KGYX 101926 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 326 PM EDT FRI JUN 10 2005 MEC025-101936- /O.EXP.KGYX.SV.W.0013.000000T0000Z-050610T1930Z/ SOMERSET ME- 326 PM EDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SOMERSET COUNTY EXPIRES AT 330 PM EDT... THE THUNDERSTORM WAS NO LONGER BELIEVED TO BE SEVERE AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4522 7002 4504 7004 4499 6958 4522 6955 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 10, 2:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 200 PM EDT FRI JUN 10 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... SURFACE BOUNDARY IN PLACE OVER THE NORTHERN PORTION OF CWA THIS AFTERNOON WILL BE THE PRIMARY FOCUS OF WEATHER IN THE SHORT TERM. THUNDERSTORMS ALREADY FIRING ALONG THIS BOUNDARY. PRIMARY THREAT FROM THESE STORMS WILL BE HAIL AND GUSTY WINDS. STORMS SHOULD DIMINISH RATHER QUICKLY AFTER SUNSET. SOME OF THESE STORMS COULD BE ON THE VERGE OF GOING SEVERE. AFTER STORMS SHUTDOWN...QUICK RADIATIONAL COOLING WILL CAUSE WIDESPREAD FOG TO DEVELOP. ALTHOUGH NOT AN EXACT REPEAT...SATURDAY WILL BE SIMILAR TO TODAY. EXPECT FOG TO BURN OFF BY MID TO LATE MORNING WITH THE POSSIBILITY OF AFTERNOON SHOWERS AND THUNDERSTORMS. THUNDERSTORMS SHOULD NOT BE AS STRONG AS TODAY. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... TRIPLE H WEATHER (HAZY/HOT/HUMID) CONTINUES THROUGH THE WEEKEND COURTESY OF A SUMMERTIME BERMUDA HIGH. LOOKS LIKE HUMID DAYS WITH HIGHS IN THE 80S AND CHANCE SHOWERS/THUNDERSTORMS ESPECIALLY AFTERNOON/ EVENING TIME FRAME. SUMMER ENDS ABOUT MONDAY NIGHT AS PATTERN SHIFT BEGINS...TAKING US BACK TO A MUCH COOLER/WETTER REGIME (DARE I SAY MORE REMINISCENT OF OF THIS PREVIOUS MAY). DAYTIME HIGHS DROP BACK DOWN TO THE 60S WITH CHANCE RAIN OR SHOWER ACTIVITY. ALL THIS COURTESY OF A LONG WAVE TROUGH SCENARIO THAT SETS UP THROUGH AT LEAST NEXT WEEKEND. && .AVIATION... VFR/MVFR CONDITIONS TO PREVAIL THIS AFTERNOON. WIDESPREAD FOG EXPECTED TO FORM TONIGHT WITH IFR/LIFR CONDITIONS DEVELOPING BY MIDNIGHT. && .MARINE... SOUTHERLY WINDS SHOULD REMAIN BELOW SCA CRITERIA. SEAS SHOULD ALSO REMAIN BELOW 5 FEET...SO WILL DROP THE SCA. FOG WILL REDUCE VISIBILITY TO LESS THAN A MILE BY MORNING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 10, 5:46 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 546 AM EDT FRI JUN 10 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-110945- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 546 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN FRANKLIN...SOMERSET...NORTHERN KENNEBEC AND EXTREME NORTHERN WALDO COUNTIES IN MAINE. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 10, 2:35 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 235 PM EDT FRI JUN 10 2005 MEZ007-012-NHZ001>004-102134- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN GRAFTON NH- NORTHERN OXFORD ME-SOUTHERN COOS NH-SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...BERLIN...BETHEL...BETHLEHEM...COLEBROOK... CONWAY...FRYEBURG...LANCASTER...LINCOLN...LITTLETON...RUMFORD... SOUTH PARIS AND WOODSVILLE 235 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN NEW HAMPSHIRE AND OXFORD COUNTY MAINE... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW HAMPSHIRE AND OXFORD COUNTY MAINE THROUGH 430 PM. AS THE STRONGEST STORMS CROSS PITTSBURG...DIXVILLE NOTCH...STRATFORD AND UPTON... EXPECT BRIEF WIND GUSTS TO 35 MPH...PEA SIZED HAIL AND VIVID LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN AN HOUR WITH SOME STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON ACROSS NORTHERN NEW HAMPHIRE AND OXFORD COUNTY...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AS STORMS APPROACH. MEZ008-009-013-014-102134- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...FAIRFIELD... FARMINGTON...JACKMAN...PITTSFIELD...RANGELEY AND SKOWHEGAN 235 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL WILL AFFECT THE MOUNTAINS OF WESTERN MAINE THIS AFTERNOON... SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF FRANKLIN AND CENTRAL AND SOUTHERN SOMERSET COUNTIES THROUGH 430 PM. THE STRONGEST STORMS WILL CROSS WILTON...FARMINGTON...BINGHAM AND MAYFIELD... EXPECT BRIEF WIND GUSTS TO 35 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN AN HOUR WITH THESE STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON ACROSS WESTERN MAINE...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AS STORMS APPROACH. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:36 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 24 min |
| Jun 10, 4:01 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 17 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.